MAUDE Adverse Event Report: ARTHREX INC. CURETTE, RING 3.4MM, CUTTING BOTH SIDE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX INC. CURETTE, RING 3.4MM, CUTTING BOTH SIDE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number AR-21020
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested/is expected for evaluation but has not yet been received.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.Complainant's event typically caused by applying excessive leveraging forces.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an ankle arthroscopic arthrodesis, the ankle was decorticated with a 4mm burr, a 3.5mm full radius resector and ring curettes.During decortication with ring curettes, it was noted that a small fragment of the ring curette broke and ended up in the posterior recess of the ankle.Attempts to retrieve it were unsuccessful; surgeon opted to leave it in instead of possibly causing more harm.Patient will be monitored by surgeon.Patient is a (b)(6) male.

Brand Name
CURETTE, RING 3.4MM, CUTTING BOTH SIDE
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7422027
Report Number1220246-2018-00125
Device Sequence Number69712
Product Code MDM
UDI-Device Identifier00888867026056
UDI-Public00888867026056
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-21020
Device Lot Number78843
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2018
Initial Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR